zbMATH — the first resource for mathematics

Monodromy in two degrees of freedom integrable systems. (English) Zbl 0776.58017
Let \(f:M^ 4\to\mathbb{R}^ 2\) be an integrable Hamiltonian system. Assume three conditions:
1.) The set of critical values of \(f\) contains an isolated point \(p\). \(f\) is singular only at one point \(x_ 0\in f^{-1}(p)\).
2.) All regular fibers \(f^{-1}(r)\) for \(r\) near \(p\) are diffeomorphic to the 2-torus.
3.) Near \(x_ 0\), \(f\) has a certain normal form.
Then for any fixed regular value \(r_ 0\) near \(p\) and any simple positively oriented loop around \(p\) connecting \(r_ 0\) to itself, the monodromy operator \(H_ 1(f^{-1}(r_ 0);\mathbb{Z})\to H_ 1(f^{- 1}(r_ 0);\mathbb{Z})\) is shown to be represented by the matrix \({1\;0\choose 1\;1}\) in some appropriately chosen basis for \(H_ 1(f^{-1}(r_ 0);\mathbb{Z})\).
Reviewer: C.Bär (Bonn)

37J99 Dynamical aspects of finite-dimensional Hamiltonian and Lagrangian systems
Full Text: DOI
[1] Bates, L., Monodromy in the champagne bottle, J. appl. math. phys., 42, 837-847, (1991) · Zbl 0755.58028
[2] Bates, L.; Zou, M., Degeneration of Hamiltonian monodromy cycles, (1991), preprint
[3] Bierstone, E., The structure of orbit spaces and the singularities of equivariant mappings, () · Zbl 0501.57001
[4] Cushman, R., Geometry of the energy momentum mapping of the spherical pendulum, Centrum voor wiskunde en informatica newsletter, 1, 4-18, (1983)
[5] Cushman, R.; Knörrer, H., The energy momentum mapping of the Lagrange top, Springer lecture notes in mathematics, 1139, 12-24, (1985) · Zbl 0615.70002
[6] Van der Meer, J.C., The Hamiltonian Hopf bifurcation, Springer lecture notes in mathematics, 1160, (1985) · Zbl 0585.58019
[7] Duistermaat, J.J., On global action-angle coordinates, Commun. pure appl. math., 33, 687-706, (1980) · Zbl 0439.58014
[8] Husein-Zade, S.M., The monodromy group of isolated singularities of hypersurfaces, Russ. math. surveys, 32, 2, 23-65, (1977) · Zbl 0379.32013
[9] Kozlov, V.V., Integrability and nonintegrability in Hamiltonian mechanics, Russ. math. surveys, 38, 1, 3-67, (1983)
[10] Poénaru, V., Singularités C^∞ en présence de symétrie, Springer lecture notes in mathematics, 510, (1976) · Zbl 0325.57008
[11] Schwarz, G.W., Smooth functions invariant under the action of a compact Lie group, Topology, 14, 63-68, (1975) · Zbl 0297.57015
[12] Wolf, J., Differentiable fibre spaces and mappings compatible with Riemannian metrics, Mich. math. J., 11, 65-70, (1964) · Zbl 0116.39202
[13] Zou, M., Kolmogorov’s condition for the square potential spherical pendulum, Phys. lett. A, 166, 321, (1992)
[14] Zou, M., ()
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.